MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-08-37-135
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the visi-pro was received in post-inflation profile, the proximal end of the balloon chamber exhibited a radial tear, and the distal guidewire lumen exhibited stretching including tensional and compressional accordion folding.Not all components of the visi-pro delivery system were returned: the distal marker band, distal tip, and distal segment of the balloon chamber were not returned for evaluation.Approximately 137.3 cm of the working length of the delivery system was returned.Portions of catheter¿s working length exhibit tensile stretching.The proximal end of the balloon chamber was examined with the aid of a microscope.The proximal radiopaque marker band was present.The balloon chamber material exhibited radial tearing.The inner guidewire lumen exhibited tensile stretching and accordion folding.The distal radiopaque marker band, distal tip, and distal balloon chamber material were not returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a visi-pro balloon expandable stent to treat a 30 mm severely calcified lesion in the left proximal subclavian artery.The artery was moderately tortuous and had a diameter of 7-8 mm.The lesion had resulted in 90-95% stenosis.The device was prepped as per the ifu with no issues identified.The procedure used a 0.035" non-medtronic guidewire and a 7 fr non-medtronic sheath.No embolic protection was used.The lesion was not pre-dilated.No resistance was encountered advancing the device and no excessive force was used.During the first inflation of the device, the stent was deployed but the balloon burst at 11 atms.The tip of the balloon catheter broke off remaining in the patient on the wire.Attempts were made to snare the device with no success.Two gooseneck snares and one non-medtronic snare were unsuccessfully tried to snare the tip of balloon.The balloon tip was pulled down to the bifurcation.Two kissing non-medtronic stents were deployed entrapping the balloon tip.No patient injury was reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7120227
Report Number2183870-2017-00576
Device Sequence Number1210291
Product Code NIO
UDI-Device Identifier00821684036518
UDI-Public00821684036518
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030045/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2018
Device Catalogue NumberPXB35-08-37-135
Device Lot NumberA047377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR